MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYER CEMENTED

ARTHREX, INC. HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYER CEMENTED
Catalog Number AR-9503S-03
Health Effect - Clinical Codes Unspecified Infection (1930); Joint Dislocation (2374)
Date of Event 11/10/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record revealed nothing relevant to this event; no issues were found with the sterilization of this lot.This device is supplied sterile.Even though there was a complaint of an infection, no supporting lab results were given.Based on the information provided, a definitive cause for the post-operative infection could not be determined.The most likely cause for this type of event is a nosocomial source or patient non-compliance with post-op wound care directions.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.Product reported to be discarded.
 
Event or Problem Description
It was reported that the patient had a shoulder dislocation repair procedure performed approximately two years prior.On (b)(6) 2016 the patient underwent a humeral insert exchange revision procedure ((b)(4)) due to several reported dislocations and the humeral insert (poly) was reported to have had abnormal wear.At that time an i&d was performed and the original humeral insert was removed and exchanged and a titanium spacer was also implanted.Patient later developed an infection at the operative wound and on (b)(6) 2016 the surgeon performed another i&d and the humeral insert, ar-9503s-03, lot 160043709, was explanted and a new ar-9503s-03, lot 160054509, was implanted.Patient was treated with antibiotics.The explanted device was discarded at the time of procedure.

Brand Name
HUMERAL INSERT S/36 +3 TO FIT IN 36 CUP
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYER CEMENTED
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6150585
Report Number1220246-2016-00548
Device Sequence Number52265
Product Code KWS
UDI-Device Identifier00888867061293
UDI-Public00888867061293
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K143749
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 12/07/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Catalogue NumberAR-9503S-03
Device Lot Number160043709
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/14/2016
Initial Report FDA Received Date12/07/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR